Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Mitogen-activated protein kinase inhibitor-associated retinopathy (MEKAR). A cli...
Journal Information
Vol. 97. Issue 5.
Pages 286-289 (May 2022)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 97. Issue 5.
Pages 286-289 (May 2022)
Short communication
Mitogen-activated protein kinase inhibitor-associated retinopathy (MEKAR). A clinical case
Retinopatía asociada a inhibidor de la proteinquinasa de activación mitogénica (MEKAR). A propósito de un caso
Visits
...
M. Buenasmañanas-Maesoa, Ó. Gutiérrez-Monteroa, J.A. Reche-Sainzb,
Corresponding author
jalbres@yahoo.es

Corresponding author.
, E. Badillo Arconesc, N. Monja-Alarcóna, N. Toledano-Fernándeza
a Servicio de Oftalmología, Hospital Universitario de Fuenlabrada, Fuenlabrada, Madrid, Spain
b Servicio de Oftalmología, Hospital Universitario 12 de Octubre, Madrid, Spain
c DUE, Hospital Universitario de Getafe, Getafe, Madrid, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

Mitogen-activated protein kinase kinase (MEK) inhibitors have significantly improved the prognosis of various types of cancer such as metastatic melanoma. However, their use is usually associated with ocular side effects. A retinopathy associated with these agents (MEKAR) has been described, consisting of the development of neurosensory detachments, generally bilateral and multiple, similar to those that appear in the central serous chorioretinopathy (CSC). Generally, optical coherence tomography allows us to differentiate the two conditions. We present the case of a 55-year-old woman in treatment with a MEK inhibitor, who developed bilateral neurosensory detachments and blurred vision, which resolved with the discontinuance of the treatment due to tumour progression.

Keywords:
MEK inhibitor
Retinopathy
Melanoma
Cobimetinib
Vemurafenib
MEKAR
Resumen

Los inhibidores de la proteína quinasa de activación mitogénica (MEK) son fármacos utilizados para el tratamiento de neoplasias tales como el melanoma metastásico. Su introducción ha mejorado el pronóstico de estas enfermedades, pero su uso no está exento de complicaciones oculares. Se ha descrito una retinopatía asociada a estos fármacos (MEKAR) consistente en la aparición de desprendimientos neurosensoriales (DNS), generalmente bilaterales y múltiples similares a los que aparecen en la coriorretinopatía serosa central (CSC). En la mayoría de casos la tomografía de coherencia óptica es suficiente para diferenciar esta entidad de una CSC. Presentamos el caso de una paciente de 55 años que, en este contexto, desarrolló DNS bilaterales que asociaron disminución de agudeza visual, y que se resolvieron cuando se suspendió la terapia por progresión tumoral.

Palabras clave:
Inhibidor de MEK
Retinopatía
Melanoma
Cobimetinib
Vemurafenib
MEKAR

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos